Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 241, NWS Nashville, TN

July 28, 2000Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2000, 2:30 PM CDT for Robertson County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 28, 2000, 2:30 PM CDT (19:30 UTC)
Expired
Jul 28, 2000, 3:30 PM CDT
In force
60 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Robertson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 2:50 PM CDTThunderstorm Wind 50 ESpringfield, TNUtility company reported power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS54 KOHX 281931
SVRBNA
TNC147-282030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 330 PM CDT

* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR SPRINGFIELD...MOVING SOUTHEAST 15 MPH.

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:30 AM CDT, 5 hours earlier.

Area forecast discussion, Jul 28, 9:30 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT FRI JUL 28 2000

MORNING SOUNDING PARAMETERS MODIFIED FOR MAX TEMP 93 DPT 67:

KI....... 33          CAPE...2152
PW....... 1.28
LI....... -7
WBZ HT... 11450

SO INSTABILITY THERE FOR AT LAST POPCORN STUFF AGAIN THIS AFTERNOON.
WILL KEEP AN EYE ON ACTIVITY TO OUR N OVER KY AND SEE IF OUTFLOW BOUNDARY
IS A FACTOR.  FORECAST OK FOR NOW.

.BNA...NONE.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:33 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner27 min
Jul 27, 8:02 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Jul 27, 9:13 PM CDTSevere Thunderstorm WarningOHXMacon32 min
Jul 28, 2:35 PM CDTFlash Flood WarningOHXRobertson115 min
Jul 28, 3:22 PM CDTSevere Thunderstorm WarningOHXDavidson23 min
Jul 28, 3:52 PM CDTSevere Thunderstorm WarningOHXMacon38 min
Jul 28, 5:29 PM CDTSevere Thunderstorm WarningOHXPutnam, White46 min
Jul 28, 5:44 PM CDTSevere Thunderstorm WarningOHXOverton46 min
Jul 28, 5:55 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.